Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
wtf?

Accutane Initial Breakout...

Recommended Posts

I have heard that initial breakouts are common on accutane.

My acne is actually mild, and in this respect I feel very lucky, BUT, the acne I do get ALWAYS scars goddammit. So though I only get 3 spots a week they almost always scar, because they are cystic apparently.

So, I am gonna take the risk and go on accutane. I don't care if it fcking causes my lips to fall off, and turns my night vision to shit, I have had enough of these scars slowly appearing on my face.

Until this cystic acne goes I cannot get scar treatment either.

Anyways, I am a bit (ha) concerned about the initial breakout. I have decided even if I do get a bad breakout which will scar me further it will be worth it in the long run.

Is there an optimum dosage schedule which minimises the risk of a bad breakout?

I am gonna see a derm again very soon, and want to discuss with her about the intial dosage and contrast it with your experiences, so plz, plz, plz help me.

Thanks.

Share this post


Link to post
Share on other sites

When i was on accutane, I didnt get a break out at all when i started. In fact it took hold of my acne pretty damn quick and the treatment worked miracles for me. With most people that get an initial breakout, im thinkin it could be coinsidence. I mean, i know the drug is supposed to force upcoming spots to the surface quickly, seemingly causing a breakout, but wouldnt they have made their way there eventually anyhow?

dont let that put you off the drug, the long term benefits by far and away out wiegh that shit. BTW, I didnt get any side effects really either, appart from dry skin and lips (easily handled).

If you are really worrid just start your dosage real low and work up. Like start on 20mg a day for a week then go up in 20's.

I still used topical products from the regimen i had at the time the first week or so which may or may not have helped handle any initial outbreak. But after a week or two my skin was WAY too dry to put anything other than moisturizer on it.

If your acne is only mild have you considered B5 at all?

www.b5supplements.com

Share this post


Link to post
Share on other sites

I didnt have an initial break out using 20mg a day, it was just a normal break out of afew zits, but when I bumped up to 40mg, everything came up, but they all died in 2-3 days and were gone a week later, so its nothing to really worry about.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×